MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910025
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30366482) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 1.00mm x 2.50cm galaxy g3 mini coil (glm910025 / 30366482) was the fourth (4th) coil in the procedure.The coil could not be advanced nor retrieved by the physician.The physician pulled the coil and the concomitant microcatheter (unspecified brand) at the same time.After inspection, the coil was observed in stretched condition.It was reported that the physician used ¿a same like product¿ and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 september 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the 1.00mm x 2.50cm galaxy g3 mini coil (glm910025 / 30366482) was the fourth (4th) coil in the procedure.The coil could not be advanced nor retrieved by the physician.The physician pulled the coil and the concomitant microcatheter (unspecified brand) at the same time.After inspection, the coil was observed in stretched condition.It was reported that the physician used ¿a same like product¿ and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 1.00mm x 2.50cm galaxy g3 mini coil was received contained in a pouch.Visual inspection was performed.The complaint device was observed in good, normal condition.There was no damage nor anomaly observed during the visual inspection.Microscopic inspection was performed.The embolic coil component was observed to be in good condition under magnification.Functional evaluation: a lab sample microcatheter was flushed using a lab sample syringe.The returned complaint device was then introduced into the microcatheter and advanced.There was no resistance friction felt during the advancement.A review of manufacturing documentation associated with this lot (30366482) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 1.00mm x 2.50cm galaxy g3 mini coil was the fourth (4th) coil used during the procedure and it could not be advanced nor retrieved by the physician.The complaint coil was removed with the concomitant microcatheter and after inspection the coil was observed in stretched condition.The complaint device was returned for evaluation and analysis.Visual inspection noted the coil to be in good normal condition.Under microscopic magnification, the embolic coil component was observed to be in good condition; no stretched condition was observed.The device was functionally tested using a lab sample microcatheter.It was advanced through without any resistance friction.Although no issues were found on the device.The instructions for use (ifu) does contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the device positioning unit (dpu) wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Pulling the exposed microcoil through the rhv grommet may damage the coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12380503
Report Number3008114965-2021-00382
Device Sequence Number4116256
Product Code KRD
UDI-Device Identifier10886704080220
UDI-Public10886704080220
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM910025
Device Catalogue NumberGLM910025
Device Lot Number30366482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/21/2021
10/08/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/21/2021
10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1